Skip to Main Content
Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Existence and uniqueness in nonclassical diffusion

Authors: K. Kuttler and Elias C. Aifantis
Journal: Quart. Appl. Math. 45 (1987), 549-560
MSC: Primary 73B30; Secondary 80A20
MathSciNet review: 910461
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a class of diffusion models that arise in certain nonclassical physical situations and discuss existence and uniqueness of the resulting evolution equations.

References [Enhancements On Off] (What's this?)

  • E. C. Aifantis, On the problem of diffusion in solids, Acta Mech. 37 (1980), no. 3-4, 265–296 (English, with German summary). MR 586062, DOI
  • Tsuan Wu Ting, Parabolic and pseudo-parabolic partial differential equations, J. Math. Soc. Japan 21 (1969), 440–453. MR 264231, DOI
  • Robert Wayne Carroll and Ralph E. Showalter, Singular and degenerate Cauchy problems, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1976. Mathematics in Science and Engineering, Vol. 127. MR 0460842
  • J. W. Cahn, On spinodal decomposition, Acta Metallurgica 9, 795–901 (1979) E. C. Aifantis, A new interpretation of diffusion in regions with high diffusivity paths—a continuum approach, Acta Metallurgica 27, 683–691 (1979) E. C. Aifantis and J. M. Hill, On the theory of diffusion in media with double diffusivity-I, Quart. J. Mech. Appl. Math. 33, 1–21 (1980) E. C. Aifantis and J. M. Hill, On the theory of diffusion in media with double diffusivity-II, Quart. J. Mech. Appl. Math. 33, 23–41 (1980)
  • A. I. Lee and J. M. Hill, On the solution of boundary value problems for fourth order diffusion, Acta Mech. 46 (1983), no. 1-4, 23–35. MR 696459, DOI
  • R. E. Showalter, Degenerate evolution equations and applications, Indiana Univ. Math. J. 23 (1973/74), 655–677. MR 333835, DOI
  • Kenneth L. Kuttler Jr., Time-dependent implicit evolution equations, Nonlinear Anal. 10 (1986), no. 5, 447–463. MR 839357, DOI
  • C. Truesdell and W. Noll, The non-linear field theories of mechanics, Handbuch der Physik, Band III/3, Springer-Verlag, Berlin, 1965, pp. 1–602. MR 0193816
  • S. Lefshetz, Differential equations: Geometric theory, Dover, 1977
  • Avner Friedman, Partial differential equations, Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1969. MR 0445088
  • Robert A. Adams, Sobolev spaces, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. Pure and Applied Mathematics, Vol. 65. MR 0450957
  • R. E. Showalter, Hilbert space methods for partial differential equations, Pitman, London-San Francisco, Calif.-Melbourne, 1977. Monographs and Studies in Mathematics, Vol. 1. MR 0477394
  • Walter Rudin, Functional analysis, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973. McGraw-Hill Series in Higher Mathematics. MR 0365062
  • E. C. Aifantis, Maxwell and van der Waals revisited, in: Phase transformations in solids, Ed. T. Tsakalakos, MRS 21, pp. 37–49, North Holland, 1984 E. C. Aifantis, Higher-order diffusion theory and non-classical diffusion, Lecture Notes, Univ. of Illinois Urbana, 1979 K. L. Kuttler and E. C. Aifantis, Existence and uniqueness in non-classical diffusion, Mechanics of Microstructures (MM) Report No. 9, Department of Mechanical Engineering—Engineering Mechanics, Michigan Technological University, 1984

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73B30, 80A20

Retrieve articles in all journals with MSC: 73B30, 80A20

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society